Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Prescribed levipil for a small head injury. Is this medicine safe?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 696 Questions
I have been prescribed Levipil for a small head injury that occured 2 yrs ago.Is this medicine safe?what are the possible side effects of it ?I was on eptoin for the last 2 yrs,now my doctor asked me to switch to this one.Please advice.
Posted Thu, 21 Feb 2013 in Head Injuries
Answered by Dr. Gopal Krishna Dash 45 minutes later

Thank you very much for posting this question.

I have noted your symptoms. I do understand that you had a minor head injury too. The severity of brain injury can also be predicted by the presence or absence of certain symptoms like vomiting, loss of consciousness, bleeding from nose/ear and weakness of legs/hands.
I understood that you were on Eptoin and now on Levipil

Coming back to your question, Levipil is one of the safest medicines. The possible side effects which we encounter in clinical practice (very rare and few and it need not happen to you) are headache, some people do complain of mood changes and drowsiness in high doses. One of the rare side effects could be hallucination, anxiety, etc. Note that these symptoms are encountered very rarely.

To the best of my knowledge, none of my patients have fertility related issues with this drug.
So there is no much of side effects for this medicine even in long run.

I advise you to XXXXXXX and rediscuss the issue of using either Eptoin or Levipil. I personally feel that there is no role of prophylactic anticonvulsant even in patients with head injury. Further you have mentioned that you did not have any convulsion so far. If your CT scan is not showing any scar related to head injury and EEG (ELECTROENCEPHALOGRAM) is normal, these medicines may be gradually withdrawn. However you have to discuss with your doctor and solve it.

Hope this will help you. I will be happy to clear your doubts further.

Dr Gopal Krishna Dash MD (Medicine), DM (Neurology), Post-doctoral fellowship (Epilepsy)
Consultant Neurologist and Epileptologist
Apollo Hospital
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Critical Care

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor